Texas, 2012Damaging Winds in Texas, August 9, 2012
August 9, 2012 · NWS FWD · 2 events in 1 county or zone
Conditions were quiet across most of the region, but isolated strong thunderstorms developed over Coryell County, as well as in the Paris, TX area Thursday afternoon. Minor wind damage was reported in the Coryell County storm near the town of Gatesville.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Conditions were quiet across most of the region, but isolated strong thunderstorms developed over Coryell County, as well as in the Paris, TX area Thursday afternoon. Minor wind damage was reported in the Coryell County storm near the town of Gatesville.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 9, 3:10 PM CST, 17 minutes earlier.
Area forecast discussion, Aug 9, 3:10 PM CST, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
410 PM CDT THU AUG 9 2012
.UPDATE...
GOOD CUMULUS FIELDS HAVE DEVELOPED NORTHWEST OF A BONHAM...TO
CLEBURNE TO COMANCHE LINE...SO HAVE ADDED A MENTION OF
THUNDERSTORMS ACROSS THE REST OF THE FORECAST AREA. GIVEN THE
SOUNDINGS...AND THE 40 DEGREE PLUS DEW POINT DEPRESSIONS...STRONG
DOWNBURST WINDS WILL BE POSSIBLE.
58
&&
.PREV DISCUSSION... /ISSUED 301 PM CDT THU AUG 9 2012/
DRIER AIR HAS ENTERED NORTHWESTERN NORTH TEXAS WITH THE FRONT.
DEW POINTS ARE CURRENTLY IN THE LOWER 50S ALONG AND NORTHWEST OF
A LINE FROM BOWIE TO BRECKENRIDGE. THE FRONT SHOULD STALL ACROSS
THE AREA...POSSIBLY NEAR A LINE FROM PARIS TO DALLAS TO
COMANCHE...AND SLOWLY RETREAT NORTH THROUGH FRIDAY MORNING.
WATER VAPOR IMAGERY SHOWS VERY DRY AIR ALOFT OVER NORTH
TEXAS...AND ALTHOUGH LOW LEVEL INSTABILITY IS PRESENT MOST CELLS
THAT START ASCENDING WILL ENTRAIN A LOT OF DRY AIR AND LIKELY NOT
FORM STORMS. CAPE VALUES ABOVE 2000 J/KG EXIST IN THE FAR EASTERN
ZONES...AND HAVE KEPT LOW POPS SOUTH OF THE FRONT BECAUSE OF THE
DEEPER MOISTURE AND ADEQUATE INSTABILITY IN THOSE AREAS.
LOW PRECIP CHANCES WILL REMAIN IN THE SOUTH AND SOUTHEAST
OVERNIGHT AND INTO FRIDAY. THE WEEKEND SHOULD BE DRY...WITH
PRECIP CHANCES ON SUNDAY EVENING AND OVERNIGHT IN THE EAST AS THE
NEXT FRONT PUSHES INTO THE AREA ON MONDAY. THE RIDGE IS THEN
FORECAST TO SLIDE EAST OVER TEXAS BY MID WEEK...BUT THE RIDGE
FLATTENS OUT A BIT AS WELL AND HIGHS SHOULD ONLY BE A BIT WARMER
THAN EARLIER NEXT WEEK. 84
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 77 96 73 98 77 / 20 5 5 5 5
WACO, TX 77 99 72 99 75 / 20 20 10 5 5
PARIS, TX 74 93 68 95 72 / 20 10 5 5 5
DENTON, TX 74 95 69 99 75 / 20 5 5 5 5
MCKINNEY, TX 74 95 68 98 74 / 20 5 5 5 5
DALLAS, TX 78 96 74 98 77 / 20 5 5 5 5
TERRELL, TX 76 97 71 99 74 / 20 10 5 5 5
CORSICANA, TX 77 98 73 99 75 / 20 20 10 5 5
TEMPLE, TX 76 99 73 100 74 / 20 20 5 5 10
MINERAL WELLS, TX 74 96 69 99 75 / 20 5 5 5 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
58/58
Hazardous weather outlook, Aug 9, 3:04 PM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
404 PM CDT THU AUG 9 2012
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
404 PM CDT THU AUG 9 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT.
THE PRIMARY HAZARDS WILL BE DAMAGING DOWNBURST WINDS AND HAIL UP
TO THE SIZE OF QUARTERS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY SOUTH OF A LINE
FROM GOLDTHWAITE...TO HILLSBORO...TO ATHENS. DAMAGING DOWNBURST
WINDS...SOME HAIL AND FREQUENT LIGHTNING WILL BE THE PRIMARY
HAZARDS.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING.
In the hours before
Special weather statement, Aug 9, 2:14 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
314 PM CDT THU AUG 9 2012
TXZ157-159-092045-
MCLENNAN TX-CORYELL TX-
314 PM CDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL CORYELL COUNTY
WEST CENTRAL MCLENNAN COUNTY
AT 314 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF MCGREGOR...MOVING SOUTHWEST
AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CRAWFORD...FORT GATES AND
GATESVILLE.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3140 9777 3160 9762 3159 9760 3161 9757
3164 9749 3159 9738 3129 9754
TIME...MOT...LOC 2014Z 028DEG 15KT 3156 9752Special weather statement, Aug 9, 2:39 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
339 PM CDT THU AUG 9 2012
TXZ157-092115-
CORYELL TX-
339 PM CDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN CORYELL COUNTY
AT 340 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF GATESVILLE...MOVING
SOUTHWEST AT 5 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE FORT GATES AND GATESVILLE.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3134 9770 3152 9784 3162 9763 3146 9751
TIME...MOT...LOC 2040Z 057DEG 5KT 3151 9761
Special weather statement, Aug 9, 3:24 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
424 PM CDT THU AUG 9 2012
TXZ094-095-092200-
FANNIN TX-LAMAR TX-
424 PM CDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN FANNIN COUNTY
NORTHWESTERN LAMAR COUNTY
AT 424 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM 25 MILES EAST OF DURANT IN BRYAN COUNTY
OKLAHOMA...MOVING SOUTH AT 20 MPH.
QUARTER SIZED HAIL AND WIND GUSTS TO 60 MPH CAN BE EXPECTED FROM
THIS STORM.
IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED BY 5 PM CDT.
LAT...LON 3384 9583 3387 9581 3385 9577 3388 9577
3388 9573 3368 9570 3367 9609 3385 9609
3385 9601 3388 9600 3387 9595 3389 9592
TIME...MOT...LOC 2124Z 353DEG 17KT 3407 9597
85/NHThunderstorm Wind, Coryell
- When
- August 9, 3:27 PM CST
- Where
- Coryell County, 2.07 mi E of Gatesville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.434, -97.715
Emergency management reported winds estimated at 50 to 60 MPH in Gatesville.
Thunderstorm Wind, Coryell
- When
- August 9, 3:30 PM CST
- Where
- Coryell County, Gatesville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 31.430, -97.750
Photos of tree damage and tin roof damage were relayed from broadcast media via NWS chat.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Illinois, August 9, 20121 injured · $4.1 million · 1.5 in hail · 20 events
- Damaging Winds and Lightning Strikes in Georgia, August 9, 20123 injured · $440,000 · 50 kt wind · 7 events
- Flash Flood and Hail in Louisiana, August 9, 2012$247,000 · 1.75 in hail · 23 events
- Flash Flooding and Damaging Winds in Arizona, August 9, 2012$456,000 · 60 kt wind · 8 events
- Hail and Damaging Winds in Indiana, August 9, 2012$95,000 · 2.25 in hail · 36 events
- Hail and Damaging Winds in Texas, August 9, 2012$218,000 · 1 in hail · 18 events
- Flash Flooding and Damaging Winds in Mississippi, August 9, 2012$179,000 · 56 kt wind · 15 events
- Hail and Damaging Winds in Pennsylvania, August 9, 20121 injured · $112,000 · 52 kt wind · 11 events
- Flash Flood and Damaging Winds in Nevada, August 9, 20128 injured · $11,000 · 51 kt wind · 3 events
- Hail and Damaging Winds in Tennessee, August 9, 2012$61,000 · 1 in hail · 10 events
- Flash Flood and Damaging Winds in South Carolina, August 9, 2012$54,000 · 55 kt wind · 7 events
- Damaging Winds in Arkansas, August 9, 2012$50,000 · 56 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 406439, 406440.